Flash Flood, Park
- When
- July 27, 3:00 PM MST
- Where
- Park County, 2 mi N of Valley
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Department of Highways
- Coordinates
- 44.199, -109.600
Thunderstorms producing heavy rain caused a mud and rock slide across the South Fork Road two miles north of Valley. The slide was approximately three foot high and covered 50 to 75 feet in length.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
Thunderstorms producing heavy rain caused a mud and rock slide across the South Fork Road two miles north of Valley. The slide was approximately three foot high and covered 50 to 75 feet in length. Small boulders were included in the debris flow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 27, 2:34 PM MST, 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 334 PM MDT FRI JUL 27 2007 .SHORT TERM...TONIGHT THROUGH MONDAY WATER VAPOR SHOWS MID LEVEL DRY AIR WORKING INTO THE AREA FROM THE SOUTHWEST. HOWEVER...AMPLE LOW LEVEL MOISTURE AND DAYTIME HEATING HAS RESULTED IN ISOLATED TO SCATTERED CONVECTION TO DEVELOP ACROSS THE ENTIRE AREA SO FAR THIS AFTERNOON. PRECIPITABLE WATER VALUES ARE STILL ROUGHLY OVER AN INCH EAST OF THE DIVIDE. THIS COMBINED WITH RELATIVELY SLOW MOVEMENT OF THE STORMS WILL ALLOW FOR SOME HEAVY RAINFALL. WILL NOT MAKE ANY CHANGES TO ONGOING FLASH FLOOD WATCH THAT IS IN EFFECT UNTIL MIDNIGHT. THE MONSOONAL MOISTURE WILL FINALLY EXIT TONIGHT...WITH DRIER AIR MOVING INTO THE AREA FOR THE WEEKEND...AS MID/UPPER HIGH ACROSS THE SOUTHWEST BEGINS TO EXPAND NORTHEAST. HOWEVER...ISOLATED AFTERNOON AND EVENING CONVECTION IS STILL EXPECTED TO OCCUR THROUGH THE SHORT TERM...ESPECIALLY OVER THE HIGHER TERRAIN AND ADJACENT LOWER ELEVATIONS. A WARMING TREND IS EXPECTED THROUGH MONDAY...AS 700MB THERMAL RIDGE GRADUALLY SHIFTS BACK INTO REGION. HAVE GONE SLIGHTLY BELOW MAV GUIDANCE...DUE TO RECENT RAINFALL...WITH NEAR NORMAL TEMPERATURES EXPECTED ON SUNDAY...WITH ABOVE AVERAGE TEMPERATURES ON MONDAY. SOME PLACES...ESPECIALLY IN THE BIG HORN BASIN...WILL BE CLOSE TO THE CENTURY MARK BY MONDAY. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY MINOR DIFFERENCES AND CHANGES CONTINUING TO INCREASE IN EXTENDED FORECAST WITH TREND FOR A FLATTER HIGH PRESSURE RIDE OVER THE WESTERN U.S. AND PROGRESSION ALONG THE POLAR FRONT ACROSS SOUTHERN CANADA FROM GULF OF ALASKA LOW PRESSURE CENTER. LARGER...MORE ORGANIZED TROUGHS CONTINUE EJECTING EAST ACROSS SOUTHERN CANADA AND NORTHERN MONTANA. MAIN IMPACT SHIFTING DEEPER MONSOON MOISTURE TO THE SOUTH A BIT AWAY FROM WYOMING AND BRINGING SOUTH WEAK COOL SURGES FROM CANADA SLIGHTLY COOLING TEMPERATURES. DECREASING MONSOON MOISTURE ALLOWS FOR WARMER TEMPERATURES WITH LOWER HUMIDITY AND FEWER CLOUDS SO DAY TO DAY TEMPERATURE CHANGES MAY INCREASE BETWEEN WARMER DRIER AIR MASS AND WEAK COOLER CANADIAN SURGES. EXTENDED MODELS DIFFER MOST WITH TIMING AND LOCATIONS OF CANADIAN TROUGHS WHILE IN VERY GOOD AGREEMENT WITH RIDGE OVER THE WEST. STILL EXTENDED FORECAST WILL BE LARGELY DOMINATED BY MESOSCALE CONVECTION OVER THE REGION WHICH LARGER SCALE EXTENDED MODELS DO NOT HANDLE WELL OVERALL. && .AVIATION... SCATTERED TO NUMEROUS THUNDERSTORMS WILL RAPIDLY DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. SCATTERED MVFR CONDITIONS AND ISOLATED IFR CONDITIONS CAN BE EXPECTED IN THE VICINITY OF THESE STORMS. THE STORMS WILL DEVELOP EARLIEST WEST OF THE CONTINENTAL DIVIDE BUT WILL END UP BEING MOST NUMEROUS EAST OF THE DIVIDE. SKIES WILL CLEAR IN MOST AREAS BY MIDNIGHT TONIGHT...HOWEVER MVFR CONDITIONS WILL LINGER WITHIN 60 MILES OF CASPER THROUGH NOON SATURDAY. && .FIRE WEATHER... THE ACTIVE WEATHER OVER THE PAST WEEK IS BEGINNING TO WIND DOWN. AN UPPER RIDGE ACROSS THE SOUTHWEST IS PUSHING NORTHEAST INTO THE AREA...WITH DRIER AIR WORKING INTO THE AREA. THIS EVENING IS EXPECTED TO BE MOST ACTIVE PERIOD THROUGH MONDAY. LOCALLY HEAVY RAINFALL IS STILL POSSIBLE WITH THESE STORMS...WITH FLASH FLOODING POSSIBLE IN A FEW AREAS...ESPECIALLY EAST OF THE DIVIDE. AFTER TONIGHT...THE THUNDERSTORMS ARE EXPECTED TO BE THE USUAL ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS AND LIGHTNING BEING THE MAIN HAZARDS. TEMPERATURES WILL ALSO BE WARMING UP THIS WEEKEND...WITH CRITICAL RH VALUES BY EARLY NEXT WEEK. HOWEVER...WINDS ARE EXPECTED TO BE RELATIVELY LIGHT...EXCEPT NEAR THUNDERSTORMS. && .RIW WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR WYZ002-007>011- 015>020-022-030. && SHORT TERM...WM LONG TERM...C.BAKER AVIATION...LIPSON FIRE WEATHER...WM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1215 PM MDT FRI JUL 27 2007 WYZ001>020-022>030-281100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1215 PM MDT FRI JUL 27 2007 ...FLASH FLOOD WATCH IN EFFECT FOR THE LOWER ELEVATIONS OF JOHNSON...NATRONA AND FREMONT COUNTIES...EASTERN SLOPES OF THE WIND RIVER MOUNTAINS...ABSAROKA MOUNTAINS...BIG HORN MOUNTAINS...GREEN AND RATTLESNAKE MOUNTAINS AND CASPER MOUNTAIN THROUGH MIDNIGHT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY MOIST AIRMASS WILL REMAIN OVER THE REGION TODAY...AND SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN AND FLASH FLOODING WILL AGAIN BE POSSIBLE THIS AFTERNOON AND EVENING. THE HIGHEST THREAT FOR FLASH FLOODING WILL BE EAST OF THE DIVIDE...WHERE THERE WILL BE A GREATER SUPPLY OF ATMOSPHERIC MOISTURE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRIER AIR WILL BEGIN TO MOVE INTO WYOMING OVER THE WEEKEND... DECREASING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR RAINFALL AMOUNTS THROUGH TONIGHT. THANK YOU. TRIW
The Riverton/Lander radar (KRIW), 155 km away, was scanning. The volume nearest the first event began at 21:59 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47905.